Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 110, NWS Wilmington, NC

July 19, 2016Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 19, 2016, 3:35 PM EDT for Robeson County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 3:35 PM EDT (19:35 UTC)
Expired
Jul 19, 2016, 4:00 PM EDT
In force
25 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 89 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WUUS52 KILM 191935
SVRILM
NCC155-192030-
/O.NEW.KILM.SV.W.0110.160719T1935Z-160719T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  PROSPECT...OR 7 MILES SOUTH OF RED SPRINGS...MOVING SOUTHEAST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUMBERTON...PEMBROKE...FAIRMONT...ROWLAND...RAEMON...PURVIS...
  BARNESVILLE...BUIE...ROBESON COMMUNITY COLLEGE...HESTERTOWN...
  PROSPECT...ELROD...BARKER TEN MILE...MARIETTA...PROCTORVILLE...
  MCDONALD...ORRUM...
  RAYNHAM AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210...AND BETWEEN MILE
MARKERS 193 AND 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 22.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3459 7883 3457 7886 3455 7886 3431 7908
      3463 7946 3466 7943 3480 7921
TIME...MOT...LOC 1935Z 312DEG 18KT 3471 7922 

HAIL...1.00IN
WIND...60MPH
 
$$

SHK
1 follow-up statement
556 
WWUS52 KILM 192000
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT TUE JUL 19 2016

NCC155-192010-
/O.CAN.KILM.SV.W.0110.000000T0000Z-160719T2030Z/
ROBESON NC-
400 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR ROBESON COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3459 7883 3457 7886 3455 7886 3431 7908
      3463 7946 3466 7943 3480 7921
TIME...MOT...LOC 1958Z 312DEG 18KT 3473 7924 

$$

SHK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:06 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 19, 3:06 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
306 PM EDT TUE JUL 19 2016

.SYNOPSIS...
Potential for thunderstorms will exist in a hot and humid
summertime air mass ahead of cold front. This cold front will
drop across the area late Wednesday, bringing drier weather to
follow. Temperatures will surge back above normal for the
weekend, with the possibility of showers and thunderstorms
increasing early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Tuesday...The latest models continue to show main
focus of convection along sea breeze and related to a couple of
shortwaves moving through from the NW. The upper trough axis will
remain just off the east coast but the few shortwaves riding down
in the northwest flow will help to trigger storms through tonight.
The first shortwave helped to initiate convection over northern
Bladen and Pender counties this morning. The steering flow was
driving the storms due east. The best shortwave energy will move
through North Carolina, especially just north of local forecast
area, but it will extend farther south. It will move through this
afternoon in time to combine with moderate instability and the sea
breeze front to help enhance localized convection. Sfc based CAPE
values remain up close to 4000 j/kg with pcp water values over 2
inches, temps around 90 and dewpoint temps into the 70s.

A line of convection was stretched from west of Hartsville to
Fayetteville and northeast toward Hatteras by mid aftn. With the
steering flow out of the W-NW, these storms will track further
into the area. Other storms developing upstream with next
shortwave riding down from the northwest later today should reach
the I-95 corridor this evening and the coast by daybreak. SPC has
outlined a slight risk upstream in central NC into the Lumberton
area and continues with marginal for rest of area. The main threat
from stronger to possibly severe storms will be the threat of
damaging winds with some mainly smaller hail possible.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Main 500 mb trough will be aligned down the
east coast into the Carolinas with trough axis along or just east
of the coast. A shortwave moving just off the coast early Wed and
any associated convection will be followed by drier air and
subsidence aloft. This will leave local area in deep NW-N flow
which will help to push a cold front south. The front will still be
north of the area to start the day but winds will be veering
around to the west ahead of it producing drier downslope air. Lingering
moisture along the coast with pcp water values up to 1.8 inches
could help trigger some convection earlier in the day, but drier
air will continue to make its way in, especially aloft. This
should limit overall instability, but localized forcing along sea
breeze and front as it drops south may trigger a few storms with
greater potential to drive down gusty winds, especially in
northeast SC where best instability should remain. By mid aftn pcp
water values will be around 1.5 inches as front continues to drop
south and reaches into our area from the north.

A deep northerly flow will push the front south of area by late
Wed evening leaving a relatively drier air mass in place for
Thurs. GFS shows dewpoints dropping down into the mid 60s across a
good portion of the area. This will allow overnight temps Thurs
night to drop down into the 60s over many spots. Temps will see a
a couple of degree drop also as 850 temps show a drop from 19c
Tues down to 16c on Thurs aftn.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...The extended forecast requires little in
the way of changes as the theme will be mid level ridging along
with the heat, at least for the first half.

A broad west to east oriented ridge will build in mostly early in
the period with rather dry mid levels as PWs are less than 1.5
inches. This should keep pops to a minimum both Friday and Saturday.
As the moisture increases, approaching two inches (PW) Sunday, pops
come back into play. It appears there is more of a diurnal signal
with convection and this is probably indicative of remnant MCSs
and the associated outflow boundaries. The moisture in the column
kinda vacillates back and forth from Sunday onward. Overall the
forecast for Sunday through Tuesday will probably resemble that of
a couple of weeks ago, very hot, possible afternoon and
evening/overnight thunderstorms with a slight albeit temporary
seemingly refreshing airmass in its wake. Heat advisories look
like a given Friday and Saturday with more uncertainty Sunday
through Tuesday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 18Z...Expect isolated to scattered convection to fire along
the sea breeze this afternoon supported by a passing trough aloft.
These storms should mainly affect the coastal terminals though it is
possible that inland tafs could be affected.  Another slug of energy
aloft is firing storms inland and these may affect the terminals
later this afternoon into the evening.  Brief bouts of IFR are
possible, but should last less than a quarter hour or so.
Continued south to southwest flow.

EXTENDED OUTLOOK...predominantly VFR outside of scattered showers
and thunderstorms.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 PM...Southerly flow will continue on the western
periphery of Bermuda High with very mnageable seas of 3 ft or
less. A small ESE ground swell will continue to mix in. Overall
expect rather tranquil wind and seas to continue but a W-NW
steering flow will help guide some stronger thunderstorms over the
waters through tonight. The winds will generally remain 10 to 15
kts but you can expect a slight spike in winds this afternoon
between Piedmont trough and Bermuda High and some higher gusts
possible in stronger storms.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...A cold front dropping down from the north
should push across and south of the local waters Wednesday
afternoon and evening. Expect S-SW flow ahead of the front but
winds will veer around to the W-NW and eventually N as front drops
south by late evening. Thunderstorms will still be a threat on Wed
but by Thurs, drier air should make its way in with showers and
thunderstorms becoming more isolated. A brief 15 kt surge is
possible behind cold front Wed night into early Thurs with seas
up to 3 ft but overall expect winds less than 15 kts and seas
3 ft or less. A persistent small ground swell up to 9 seconds
will continue to mix in.

LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 300 PM Tuesday...Bermuda high pressure will dominate the
waters as would be expected this time of the year. Really the
standard stuff, south to southwest winds of 10-15 knots with seas
of 2-4 feet.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...RGZ
SHORT TERM...DCH
LONG TERM...CRM
AVIATION...DL
Hazardous weather outlook, Jul 19, 3:42 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
342 AM EDT TUE JUL 19 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-200745-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
342 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON
THROUGH MUCH OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM
DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR BOTH SATURDAY AND SUNDAY AFTERNOONS AND EARLY EVENINGS...
HEAT ADVISORY CRITERIA WILL LIKELY BE MET WITH HEAT INDICES
EXCEEDING 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-200745-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
342 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON
THROUGH MUCH OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM
DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR BOTH SATURDAY AND SUNDAY AFTERNOONS AND EARLY EVENINGS...
HEAT ADVISORY CRITERIA WILL LIKELY BE MET WITH HEAT INDICES
EXCEEDING 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-200745-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
342 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON
THROUGH MUCH OF TONIGHT. THE MAIN SEVERE THREAT WILL COME FROM
DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Jul 19, 1:57 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
157 PM EDT TUE JUL 19 2016

NCZ106>108-191845-
COASTAL NEW HANOVER NC-COASTAL PENDER NC-INLAND NEW HANOVER NC-
157 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN NEW HANOVER COUNTY
UNTIL 245 PM EDT...

AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BAYSHORE...OR OVER FIGURE EIGHT ISLAND...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...WRIGHTSVILLE BEACH...FIGURE EIGHT ISLAND...RICH INLET...
HAMPSTEAD...PORTERS NECK...MAYFAIRE...BAYSHORE...OGDEN...LANDFALL...
WINDEMERE...SCOTTS HILL...KINGS GRANT...MURRAYVILLE AND SEAGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3426 7775 3425 7778 3424 7777 3424 7778
      3422 7780 3421 7780 3421 7781 3419 7782
      3422 7781 3421 7782 3421 7783 3420 7783
      3428 7788 3434 7779 3431 7776 3438 7768
      3434 7767
TIME...MOT...LOC 1757Z 232DEG 19KT 3428 7779

SHK
Special weather statement, Jul 19, 2:51 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
251 PM EDT TUE JUL 19 2016

SCZ023-191945-
DARLINGTON SC-
251 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR DARLINGTON COUNTY UNTIL 345 PM
EDT...

AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORTH HARTSVILLE...OR NEAR HARTSVILLE...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...DARLINGTON...DOVESVILLE...NORTH HARTSVILLE...
MONT CLARE...DARLINGTON RACEWAY...FLOYD...LYDIA...AUBURN...
KELLYTOWN...OATS...MECHANICSVILLE...CLYDE...SOCIETY HILL...
CAROLINA PINES REGIONAL MEDICAL CENTER AND MCLEOD MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 130 AND 137.
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3444 8015 3449 8005 3450 7998 3449 7996
      3449 7988 3453 7983 3450 7983 3449 7979
      3451 7976 3447 7974 3444 7975 3442 7972
      3439 7972 3440 7970 3436 7968 3415 7998
      3425 8012 3432 8017 3437 8018 3433 8023
TIME...MOT...LOC 1851Z 301DEG 18KT 3445 8004

SHK
Local storm report, Jul 19, 2:54 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             OGDEN                   34.27N  77.80W
07/19/2016  E0.75 INCH       NEW HANOVER        NC   PUBLIC

            PENNY TO DIME SIZE HAIL REPORTED NEAR EATON ELEMENTARY
            SCHOOL AND IN LANDFALL COMMUNITY

&&

EVENT NUMBER ILM1600244

HAWKINS
Special weather statement, Jul 19, 3:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT TUE JUL 19 2016

NCZ106>108-192000-
COASTAL NEW HANOVER NC-COASTAL PENDER NC-INLAND NEW HANOVER NC-
312 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN NEW HANOVER COUNTY
UNTIL 400 PM EDT...

AT 311 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINDEMERE...OR NEAR WILMINGTON...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...WRIGHTSVILLE BEACH...FIGURE EIGHT ISLAND...
NORTH MASONBORO ISLAND...RICH INLET...JOHNNY MERCER PIER...
HAMPSTEAD...TOPSAIL BEACH...PORTERS NECK...MAYFAIRE...BAYSHORE...
OGDEN...LANDFALL...WINDEMERE...SEAGATE...SCOTTS HILL...KINGS GRANT...
CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...MURRAYVILLE AND MASONBORO.

THIS INCLUDES INTERSTATE 140

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3427 7774 3414 7784 3414 7787 3432 7791
      3434 7780 3431 7776 3436 7771 3437 7763
      3436 7764 3437 7762
TIME...MOT...LOC 1911Z 270DEG 11KT 3425 7785

RAN
Special weather statement, Jul 19, 3:17 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EDT TUE JUL 19 2016

NCZ105-192000-
INLAND PENDER NC-
317 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN PENDER COUNTY UNTIL 400
PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MAPLE HILL...OR 12 MILES EAST OF BURGAW. THIS STORM WAS
MOVING NORTHEAST AROUND 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAPLE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3447 7773 3462 7784 3472 7770 3472 7768
      3470 7767 3451 7759
TIME...MOT...LOC 1917Z 239DEG 3KT 3459 7772

RAN
Special weather statement, Jul 19, 3:26 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT TUE JUL 19 2016

NCZ087-192015-
ROBESON NC-
326 PM EDT TUE JUL 19 2016

...SPECIAL WEATHER STATEMENT FOR ROBESON COUNTY UNTIL 415 PM EDT...

AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PROSPECT...OR NEAR RED SPRINGS...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...FAIRMONT...ROWLAND...RAEMON...
PURVIS...BARNESVILLE...BUIE...ROBESON COMMUNITY COLLEGE...
HESTERTOWN...PROSPECT...ELROD...BARKER TEN MILE...MARIETTA...
PROCTORVILLE...MCDONALD...ORRUM...
RAYNHAM AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210...AND BETWEEN MILE
MARKERS 193 AND 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 23.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 373.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3459 7884 3457 7886 3454 7886 3434 7911
      3463 7946 3483 7919
TIME...MOT...LOC 1926Z 312DEG 18KT 3472 7923

SHK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:27 AM EDTSpecial Weather StatementILMPender48 min
Jul 19, 1:57 PM EDTSpecial Weather StatementILMNew Hanover48 min
Jul 19, 2:01 PM EDTSpecial Marine WarningILM29 min
Jul 19, 2:07 PM EDTSevere Thunderstorm WarningILMNew Hanover38 min
Jul 19, 3:12 PM EDTSpecial Weather StatementILMNew Hanover48 min
Jul 19, 3:17 PM EDTSpecial Weather StatementILMPender43 min
Jul 19, 3:26 PM EDTSpecial Weather StatementILMRobeson49 min
Jul 19, 3:49 PM EDTSpecial Weather StatementILMNew Hanover56 min
Jul 19, 4:14 PM EDTAreal Flood WarningILMBrunswick, New Hanover3 hr
Jul 19, 4:20 PM EDTSpecial Weather StatementILMBladen55 min
Jul 19, 4:23 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover43 min
Jul 19, 4:42 PM EDTSevere Thunderstorm WarningILMBladen, Pender38 min
Jul 19, 5:11 PM EDTSpecial Weather StatementILMBrunswick64 min
Jul 19, 5:25 PM EDTSevere Thunderstorm WarningILMBrunswick65 min
Jul 19, 6:08 PM EDTSpecial Weather StatementILMBrunswick67 min
Jul 19, 6:52 PM EDTSpecial Marine WarningILM23 min
Jul 19, 7:05 PM EDTSevere Thunderstorm WarningILMColumbus25 min
Jul 19, 7:16 PM EDTSpecial Marine WarningILM29 min
Jul 19, 7:31 PM EDTSpecial Weather StatementILMColumbus59 min
Jul 19, 7:46 PM EDTSpecial Marine WarningILM89 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.